Neurontin, gabapentin, fibro... anyone have an odd reaction, I am trying it again, and I'm?
- 30 Dec 2011 by Anonymous
- 11 April 2018
- neurontin, pain, fibromyalgia, gabapentin
HYPER!! Neurontin helps with the pain, but Jeez! I am running around like a nutball, OK nuttier than usual. Just feel hyper on it, not unpleasantly so, and not anxious, just full of energy. Anyone else?
Perhaps I've been fatigued so long, that having energy feels odd?
Thanks in advance,
I have taken Gabapentin & have felt hyper, it made feel a bit dizzy too, but you could also say that I work for about 11 hours a day, it was recommended to be taken at night, please avoid driving when you have taken Gaba.
Cheers & stay well hail & hearty, take care, best wishes!
Lara, my hubby takes 1200mg of gabapentin in the evening. He was suppose to take 2 in the morning & 2 at night, but they made him tired so he takes them all in the evening. I hear others say is makes them tired too. Two peas in a pod we are! I always had reverse reactions to most meds too! If it's helping, & no adverse side effects like you breathing or hives etc... take one in the AM, & one about dinner time. Maybe as Rajive says, take a xanax at bedtime to calm you down. Just my thoughts...
I tried taking it two separate times. The first time, I stopped pretty quick because it made me so dizzy. The second time (about 6 months later), I tried it again--slowing increasing the dosage. Then I slowly decreased the dosage. It did nothing for the pain. I still had the dizziness and an overall "creepy" feeling. Also, I wasn't sleeping. I've been "on" Lyrica for a couple months now. First 75 mg twice a day and now 150 mg... I'm still not sure about it. Maybe it's working a little, but not majorly. Maybe I need more??? Dr. appointment in a couple weeks.
I hope this helps... a little. For me--just say NO to gabapentin.
Just wanted to add that my sister took Neurontin (gabapentin) for some time but had to stop because it made her jittery, hyper and basically manic. Hopefully, as you adjust to the medication, these side effects will subside. May have to taper up more slowly. Give it time, especially since it is working.
Love ya, Laurie
i'm on it too but it knock's me out @ other it does give me energy !
I am so happy I found your question because I have talked to both my Dr. and pharmacist about how hyper the nuerontin makes me and they looked at me like they have never heard that before. Both said no it usually makes people tired. Anyway YES, totally gives me energy and makes me hyper. I wonder if it's addicting?? So glad I found someone that feels the same! Your post is a while ago so please let me know if you still take it and if it still makes you hyper... I'm sure the hyper feeling eventually goes away.
I had to take Neurontin at night. It had me drowsy in the day. Keep a check on your blood sugars. It will up your levels even if you are not a diabetic.
I have been on it for a week and yes so much energy. Plus the pain I had is completely gone.
I am also hyper, much like 6 cups of coffee or more. I usually have adverse reactions to things tho so I think that I will start taking it in the morning.
Yes, I am having this issue! I’m supposed to take it BID but there is no way! I immediately get a high off the medication and then it turns into this energy as if I drank a few energy drinks. I don’t drink caffeine anymore and now I’m extremely sensitive to it or anything that boost energy. This medicine is not supposed to do this but I’m not gonna complain.
Wow. Just started this med and I feel exactly the same way. I was searching to find out if this is a common side effect
I was taking 300mg for nerve pain and then got shingles. My PA upped it to 300mg, 3 times a day increasing to 600mg, 3 times a day. At first it gave me the energetic almost hyper feeling but I have been taking this dose for about 2 months and I feel just fine. It had really helped the pain from the shingles which have now cleared up but I still take the higher dosage to prevent permanent nerve damage. I feel it has been successful.
If it helps your pain, give it a bit and see if the unwanted side effects subside.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Apr 2012 • 1 answer
Posted 26 Apr 2012 • 19 answers
Posted 25 Aug 2012 • 27 answers
Posted 2 Feb 2013 • 17 answers
Posted 2 Feb 2016 • 6 answers